Alert archive / Oklahoma / Tornado Warnings in 2022
Tornado Warning 61, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Dec 12, 2022, 9:20 PM CST for Harper County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 12, 2022, 9:20 PM CST (03:20 UTC)
- Expired
- Dec 12, 2022, 9:49 PM CST
- In force
- 29 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
County Harper County, OK
The radar
The Dodge City radar (KDDC), 91 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 12, 9:16 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 478 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
298
WFUS54 KOUN 130320
TOROUN
OKC059-130400-
/O.NEW.KOUN.TO.W.0061.221213T0320Z-221213T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
920 PM CST Mon Dec 12 2022
The National Weather Service in Norman has issued a
* Tornado Warning for...
Northwestern Harper County in northwestern Oklahoma...
* Until 1000 PM CST.
* At 919 PM CST, a severe thunderstorm capable of producing a tornado
was located near Gate, moving northeast at 35 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Harper County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3700 9956 3683 10000 3700 10000
TIME...MOT...LOC 0319Z 234DEG 32KT 3686 10009
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
302 follow-up statements
428
WWUS54 KOUN 130335
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
935 PM CST Mon Dec 12 2022
OKC059-130400-
/O.CON.KOUN.TO.W.0061.000000T0000Z-221213T0400Z/
Harper OK-
935 PM CST Mon Dec 12 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CST FOR
NORTHWESTERN HARPER COUNTY...
At 934 PM CST, a severe thunderstorm capable of producing a tornado
was located 7 miles south of Englewood, moving northeast at 35 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Harper County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3700 9965 3689 9984 3688 9987 3688 10000
3700 10000
TIME...MOT...LOC 0334Z 234DEG 32KT 3694 9995
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
30245
WWUS54 KOUN 130349
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
949 PM CST Mon Dec 12 2022
OKC059-130359-
/O.CAN.KOUN.TO.W.0061.000000T0000Z-221213T0400Z/
Harper OK-
949 PM CST Mon Dec 12 2022
...THE TORNADO WARNING FOR NORTHWESTERN HARPER COUNTY IS CANCELLED...
The storm which prompted the warning has weakened, and has exited
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3700 9965 3689 9984 3688 9987 3688 10000
3700 10000
TIME...MOT...LOC 0348Z 234DEG 32KT 3702 9981
$$
30What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Dec 12, 5:04 PM CST, 4 hours 16 minutes earlier.
Area forecast discussion, Dec 12, 5:04 PM CST, 4 hours 16 minutes before
Area Forecast Discussion National Weather Service Norman OK 504 PM CST Mon Dec 12 2022 ...New AVIATION... .SHORT TERM... (This evening through Tuesday) Issued at 139 PM CST Mon Dec 12 2022 Main impact in the short term will be the potential for strong to severe storms overnight into early tomorrow morning. Overall thinking remains very much in line with the mid shift (see previous AFD for an excellent analysis of the main threat areas). Broadly speaking we've got the ingredients in place for a severe favorable environment. As can be seen from the fog and stratus, we've got an abundance of low (as well as mid) level moisture in place. An deep low will be approaching Colorado this evening, providing upper level support as well as strong upper level flow. Low level jet will get going tonight providing decent low level flow. And a Pacific front will move into western Oklahoma providing the focal point for storm initiation. The one complicating factor will be the potential for near surface stability (keeping storms elevated). Storms will initiate along the western Oklahoma / eastern panhandle border ahead of the approaching front between 10pm and midnight. While there's still some disagreement in surface based CIN among models, the higher res models tend to show an area of reduced CIN, suggesting these initial (discrete) storms will be surface based. Primary threat is expected to be damaging winds. Instability (SBCAPE ~800 joules) may support some marginally severe hail. A low tornado threat will be present as well. As storms move eastward, expect them to congeal into a line. For the northern two-thirds of Oklahoma, storms will be entering a very unfavorable environment as surface based CAPE falls to almost nothing. Some modest MUCAPE may continue to support some elevated storms, but the severe risk will be marginal. More concerning will be storms moving along the Red River. Surface base CAPE stays up along this corridor (likely due to the continued moisture advection). This will allow for a continued QLCS / damaging wind threat. Storms are expected to cross the I-35 corridor around daybreak, then move off into eastern Oklahoma around mid morning, giving way to clear skies. South winds will stay gusty through the night, becoming gusty southwest to west winds after frontal passage. With some decent 850mb westerly flow, we could see some enhancement from downslope flow / mixing in western Oklahoma as well. Day && .LONG TERM... (Tuesday night through next Sunday) Issued at 139 PM CST Mon Dec 12 2022 A second colder front will arrive Tuesday night, ushering in a period of cold and dry weather. The upper low that is bringing Monday night's storms will meander toward the Great Lakes region, throwing a series of cold, dry waves at us through the end of the week. High temperatures will mainly be in the 30s and 40s. This upper level system is forecast to start moving off over the weekend. Day && .AVIATION... (00Z TAFS) Issued at 449 PM CST Mon Dec 12 2022 IFR/LIFR conditions still expected at most sites through tonight into early Tuesday before a return to VFR conditions occur. Drizzle and light rain showers will continue this evening with a chance of thunderstorms moving across the area from west to east overnight. Gusty southeast winds will also continue overnight with a shift to the southwest and west Tuesday morning. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 51 58 30 47 / 100 30 0 0 Hobart OK 44 58 28 47 / 90 0 0 0 Wichita Falls TX 51 62 34 50 / 100 20 0 0 Gage OK 38 55 24 47 / 60 0 0 0 Ponca City OK 50 58 27 44 / 90 50 0 0 Durant OK 54 65 42 54 / 90 100 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...14 LONG TERM....14 AVIATION...30
Hazardous weather outlook, Dec 12, 2:50 PM CST, 6 hours 30 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Norman OK 250 PM CST Mon Dec 12 2022 OKZ004>048-050>052-TXZ083>090-132100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 250 PM CST Mon Dec 12 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Strong to severe thunderstorms are possible this evening, mainly after 10pm through the morning. Storms will move into western Oklahoma, and form into a line before moving eastward across parts of southern, central, and northern Oklahoma, and western north Texas. All hazards will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Strong to severe storms will continue to move east of Interstate 35 Tuesday morning. Damaging winds and a tornado or two will be possible. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Dec 12, 9:05 PM CST, 15 minutes before
Special Weather Statement National Weather Service Norman OK 905 PM CST Mon Dec 12 2022 OKZ004-130330- Harper OK- 905 PM CST Mon Dec 12 2022 ...A strong thunderstorm will impact portions of northwestern Harper County through 930 PM CST... At 902 PM CST, Doppler radar was tracking a severe and potentially tornadic thunderstorm near Knowles, moving northeast at 45 mph. This storm may move across across far northwest parts of Harper county over the next 30 to 45 minutes. Although this storm will remain over mainly rural areas of northwestern Harper County, continue to monitor for possible warnings. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3700 9972 3683 10000 3700 10000 TIME...MOT...LOC 0302Z 227DEG 38KT 3684 10021 MAX HAIL SIZE...0.00 IN MAX WIND GUST...<30 MPH 30
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 9:05 PM CST | Special Weather Statement | OUN | Harper | 25 min |
| Dec 12, 11:14 PM CST | Special Weather Statement | OUN | Ellis | 31 min |
| Dec 13, 12:07 AM CST | Special Weather Statement | OUN | Beckham, Roger Mills | 23 min |
| Dec 13, 12:32 AM CST | Special Weather Statement | OUN | Beckham, Roger Mills, Woodward | 28 min |
| Dec 13, 1:11 AM CST | Special Weather Statement | OUN | Custer, Dewey, Washita | 34 min |
| Dec 13, 1:18 AM CST | Severe Thunderstorm Warning | OUN | Custer, Dewey, Major, Washita, Woods, Woodward | 42 min |
| Dec 13, 1:52 AM CST | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey, Garfield, Kingfisher, Major | 38 min |
| Dec 13, 2:01 AM CST | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 44 min |
| Dec 13, 2:28 AM CST | Severe Thunderstorm Warning | OUN | Blaine, Garfield, Kingfisher | 27 min |
| Dec 13, 2:32 AM CST | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Grady, Jefferson, Stephens, Tillman | 43 min |
| Dec 13, 3:15 AM CST | Severe Thunderstorm Warning | OUN | Cotton | 45 min |
| Dec 13, 3:17 AM CST | Special Weather Statement | OUN | Comanche, Cotton, Grady | 28 min |
| Dec 13, 3:23 AM CST | Areal Flood Advisory | OUN | Comanche | 3 hr |
| Dec 13, 3:26 AM CST | Special Weather Statement | OUN | Canadian | 34 min |
| Dec 13, 3:44 AM CST | Special Weather Statement | OUN | Grady | 31 min |
| Dec 13, 3:55 AM CST | Special Weather Statement | OUN | Cotton | 35 min |
| Dec 13, 4:03 AM CST | Severe Thunderstorm Warning | OUN | Cotton, Stephens | 42 min |
| Dec 13, 4:15 AM CST | Special Weather Statement | OUN | Cleveland, Grady, McClain | 45 min |
| Dec 13, 4:31 AM CST | Tornado Warning | OUN | Garvin, Grady, Stephens | 29 min |
| Dec 13, 4:32 AM CST | Areal Flood Advisory | OUN | Comanche, Grady | 3 hr |
| Dec 13, 4:52 AM CST | Tornado Warning | OUN | Garvin, Grady, McClain | 38 min |
| Dec 13, 4:54 AM CST | Areal Flood Advisory | OUN | Cleveland, Grady, McClain, Oklahoma | 3 hr |
| Dec 13, 4:56 AM CST | Special Weather Statement | OUN | Cleveland, McClain, Pottawatomie | 49 min |
| Dec 13, 5:02 AM CST | Flash Flood Warning | OUN | Cleveland, Grady, McClain, Oklahoma | 3 hr |
| Dec 13, 5:07 AM CST | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Murray, Stephens | 38 min |
| Dec 13, 5:21 AM CST | Tornado Warning | OUN | Cleveland, McClain | 24 min |
| Dec 13, 5:25 AM CST | Tornado Warning | OUN | Carter, Garvin, Stephens | 35 min |
| Dec 13, 5:28 AM CST | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain, Pontotoc, Pottawatomie, Seminole | 47 min |
| Dec 13, 5:38 AM CST | Tornado Warning | OUN | Cleveland, Pottawatomie | 37 min |
| Dec 13, 5:43 AM CST | Tornado Warning | OUN | Cleveland, McClain, Pontotoc, Pottawatomie | 32 min |
| Dec 13, 5:51 AM CST | Tornado Warning | OUN | Carter, Garvin, Murray | 39 min |
| Dec 13, 6:08 AM CST | Tornado Warning | OUN | Pottawatomie, Seminole | 32 min |
| Dec 13, 6:21 AM CST | Tornado Warning | OUN | Garvin, Murray, Pontotoc, Seminole | 39 min |
| Dec 13, 6:30 AM CST | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 45 min |
| Dec 13, 6:50 AM CST | Special Weather Statement | OUN | Hughes | 40 min |
| Dec 13, 6:54 AM CST | Tornado Warning | OUN | Carter, Johnston, Murray | 13 min |
| Dec 13, 7:14 AM CST | Areal Flood Advisory | OUN | Cleveland, Garvin, Hughes, McClain, Murray, Pontotoc and 2 more | 3 hr |
| Dec 13, 7:27 AM CST | Special Weather Statement | OUN | Hughes | 33 min |
| Dec 13, 7:48 AM CST | Special Weather Statement | OUN | Marshall | 42 min |
| Dec 13, 7:57 AM CST | Special Weather Statement | OUN | Atoka | 33 min |
| Dec 13, 8:06 AM CST | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Johnston, Marshall | 39 min |
| Dec 13, 8:38 AM CST | Special Weather Statement | OUN | Atoka | 37 min |
| Dec 13, 8:47 AM CST | Special Weather Statement | OUN | Bryan | 43 min |
Nearby
Tornado Warnings in Oklahoma, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.